MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD SAF-T-INTIMA¿ IV CATHETER SAFETY SYSTEM; INTRAVASCULAR CATHETER

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD SAF-T-INTIMA¿ IV CATHETER SAFETY SYSTEM; INTRAVASCULAR CATHETER
Catalog Number 383346
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: investigation summary: no sample or photo was returned for evaluation.Dhr is to be completed.Once complete a supplemental will be filed.Investigation conclusion: without defective sample or photo for us is very difficult to determinate the root of cause, since according with provided information by customer the damage in the catheter could be related when the device is incorrectly activated, its makes that the memory of material (tubing) will cause a ¿sling shot¿ sending the needle to his original position resulting in damage in the catheter.We were not able to associate the reported defect to the mfg.Process this is the first reported complaint with this catalog.Root cause description: we could not find the exactly root cause of the issue since no sample or photo was returned for evaluation.
 
Event or Problem Description
It was reported that the catheter on a bd saf-t-intima¿ iv catheter safety system leaks during insertion and when removed.No injury or medical intervention.
 
Additional Manufacturer Narrative
Investigation / dhr: dhr for lot number 6243986 was reviewed and no qns or other events were related to the complaint stated by the customer.Material 383346 with lot number 6243986 was manufactured on september 27, 2016.According to sampling plan applied for product performance, this lot was accepted and released.During this batch 360 samples were taken by qa tech, for performed leak test between connections the product in final assembly, no leaks were found.Additionally all functional test meets specification criteria requested during manufacturing.All relevant information during the dhr review shown that meet all established manufacturing criteria.

Brand Name
BD SAF-T-INTIMA¿ IV CATHETER SAFETY SYSTEM
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MDR Report Key7156831
Report Number9610847-2017-00209
Device Sequence Number19194408
Product Code FOZ
UDI-Device Identifier30382903833468
UDI-Public30382903833468
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K013800
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2020
Device Catalogue Number383346
Device Lot Number6243986
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/05/2017
Supplement Date Received by Manufacturer12/05/2017
Initial Report FDA Received Date01/02/2018
Supplement Report FDA Received Date01/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;